Alert archive / California / Wind Advisories in 2008
Wind Advisory 85, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 8, 2008, 1:39 PM PST for 4 counties in California. It took effect at Dec 8, 2008, 8:32 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 1:39 PM PST (21:39 UTC)
- In effect from
- Dec 8, 2008, 8:32 PM PST
- Expired
- Dec 9, 2008, 9:27 PM PST
- In force
- 25 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 082139 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 139 PM PST MON DEC 8 2008 ...MODERATE SANTA ANA WIND EVENT LATE TONIGHT THROUGH TUESDAY NIGHT... .A STRONG RIDGE OF HIGH PRESSURE ALONG THE COAST...A NORTHERLY JET STREAM AROUND 75 KNOTS AND AN OFFSHORE PRESSURE GRADIENT BUILDING TO 16 MILLIBARS WILL CREATE A MODERATE SANTA ANA WIND EVENT LATE TONIGHT THROUGH TUESDAY NIGHT. THE DEEP MARINE LAYER WILL KEEP THE WINDS FROM SURFACING OVER THE VALLEY FLOORS AND THE LOWER SLOPES AND FOOTHILLS UNTIL MID TO LATE MORNING TUESDAY. HOWEVER FOR THE CANYONS AND RIDGES OF THE SANTA ANA MOUNTAINS NORTHEAST WINDS GUSTING BETWEEN 60 AND 75 MPH ARE POSSIBLE BEGINNING LATE TONIGHT AND CONTINUING INTO TUESDAY AFTERNOON. FOR THE SAN BERNARDINO MOUNTAINS...WIND GUSTS TO 55 MPH ARE POSSIBLE THROUGH THE PASSES AND CANYONS AFTER MIDNIGHT. WINDS WILL CONTINUE TO GUST OVER 50 MPH TUESDAY AFTERNOON AND NIGHT. A WIND ADVISORY WILL LIKELY BE IN EFFECT FOR THIS LATER PERIOD. CAZ055-090545- /O.NEW.KSGX.WI.Y.0085.081209T0900Z-081209T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 139 PM PST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST TUESDAY. NORTH WINDS WILL INCREASE TONIGHT AND TUESDAY MORNING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH CANYONS AND PASSES. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE GUSTING OVER 40 MPH THROUGH WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ057-090545- /O.CON.KSGX.HW.A.0016.081209T1200Z-081209T2200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 139 PM PST MON DEC 8 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO 35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE GUSTING OVER 50 MPH THROUGH WEDNESDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR WIND DAMAGE AND HAZARDOUS CONDITIONS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BALFOUR
5 follow-up statements
000 WWUS76 KSGX 090432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 832 PM PST MON DEC 8 2008 ...SANTA ANA WINDS LATE TONIGHT THROUGH TUESDAY... .BUILDING SURFACE HIGH PRESSURE AND NORTH WINDS ALOFT WILL GENERATE SANTA ANA WINDS OVER SOUTHERN CALIFORNIA BEGINNING LATE TONIGHT. WINDS WILL SURFACE THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS AND JUST BELOW THE CAJON PASS BEFORE DAWN...THEN MIX DOWN INTO THE VALLEYS AND SPREAD SOUTH THROUGH THE SAN DIEGO COUNTY MOUNTAINS DURING THE DAY. THE STRONGEST WINDS WILL SURFACE JUST BELOW THE CAJON PASS...AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS ON TUESDAY WHERE WINDS COULD GUST TO 70 MPH AT TIMES. STRONG AND GUSTY WINDS WILL ALSO BE FELT OVER INLAND ORANGE COUNTY NEAR THE FOOTHILLS...AND OVER MOST AREAS WELL INLAND FROM THE COAST WHERE GUSTS COULD REACH 50 MPH. THE WINDS WILL DECREASE TUESDAY NIGHT BUT REMAIN RATHER GUSTY IN WIND PRONE AREAS THROUGH WEDNESDAY. CAZ057-091245- /O.UPG.KSGX.HW.A.0016.081209T1200Z-081209T2200Z/ /O.NEW.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 832 PM PST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO 35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH THROUGH CANYONS. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON...BUT CONTINUE GUSTING OVER 50 MPH THROUGH WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ048-091245- /O.NEW.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 832 PM PST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO 35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH...MAINLY BELOW THE CAJON PASS. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE TO GUST OVER 50 MPH AT TIMES THROUGH WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-091245- /O.EXB.KSGX.WI.Y.0085.081209T1600Z-081210T0000Z/ ORANGE COUNTY COASTAL AREAS- 832 PM PST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY. NORTHEAST WINDS WILL INCREASE TONIGHT AND TUESDAY MORNING TO 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH NEAR THE FOOTHILLS AND BELOW CANYONS. WINDS WILL DIMINISH BY TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-091245- /O.EXT.KSGX.WI.Y.0085.081209T0900Z-081210T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 832 PM PST MON DEC 8 2008 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. NORTH TO NORTHEAST WINDS WILL INCREASE TONIGHT AND TUESDAY MORNING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH CANYONS AND PASSES. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE GUSTING OVER 40 MPH THROUGH WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
000 WWUS76 KSGX 091051 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 251 AM PST TUE DEC 9 2008 ...MODERATE SANTA ANA WINDS THROUGH THIS AFTERNOON... .SURFACE HIGH PRESSURE IN THE GREAT BASIN AND MODERATE TO STRONG NORTH WINDS ALOFT WILL BRING MODERATE TO LOCALLY STRONG SANTA ANA WINDS TODAY. CAZ048-057-091800- /O.CON.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 251 AM PST TUE DEC 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP THIS MORNING WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL SLOWLY SUBSIDE LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ056-058-091800- /O.EXB.KSGX.WI.Y.0085.081209T1800Z-081210T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-091800- /O.EXB.KSGX.WI.Y.0085.081209T1800Z-081210T0200Z/ SAN DIEGO COUNTY VALLEYS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON NEAR THE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP LATER THIS MORNING NEAR THE FOOTHILLS AND CONTINUE THROUGH THIS AFTERNOON WITH GUSTS TO 40 MPH. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-091800- /O.CON.KSGX.WI.Y.0085.081209T1600Z-081210T0000Z/ ORANGE COUNTY COASTAL AREAS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS TO 40 MPH NEAR THE FOOTHILLS. WINDS WILL SLOWLY SUBSIDE LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 35 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-091800- /O.CON.KSGX.WI.Y.0085.000000T0000Z-081210T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH THROUGH PASSES AND CANYONS WITH GUSTS TO 45 MPH. WINDS WILL SUBSIDE LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 091711 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 AM PST TUE DEC 9 2008 ...MODERATE TO STRONG SANTA ANA WINDS THROUGH THIS EVENING... ...HIGH WIND WARNING FOR SANTA ANA MOUNTAINS AND INLAND EMPIRE EXTENDED UNTIL 2200 PST... ...WIND ADVISORIES FOR OTHER MOUNTAINS...INLAND VALLEYS...AND ORANGE COUNTY COASTAL PLAIN ALSO EXTENDED UNTIL 2200 PST... .A 1034 MILLIBAR HIGH OVER THE GREAT BASIN...COUPLED WITH 40 TO NEAR 60 MPH NORTHEAST WINDS ALOFT WILL PRODUCE MODERATE TO STRONG SANTA ANA WINDS THROUGH THIS EVENING. THE EXISTING HIGH WIND WARNINGS AND WIND ADVISORIES HAVE BEEN EXTENDED UNTIL 2200 PST TONIGHT. CAZ048-057-100115- /O.EXT.KSGX.HW.W.0018.000000T0000Z-081210T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 911 AM PST TUE DEC 9 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP THIS MORNING WITH GUSTS 60 TO 75 MPH THROUGH AND BELOW PASSES AND CANYONS AND OVER RIDGES. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH STRONG GUSTS AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A HIGH WIND WARNING MEANS DAMAGING AND HAZARDOUS HIGH WINDS ARE LIKELY OR ARE OCCURRING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-100115- /O.EXT.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ ORANGE COUNTY COASTAL AREAS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE FOOTHILLS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS NEAR 45 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 30 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-100115- /O.EXT.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH PASSES AND CANYONS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS TO 55 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ056-058-100115- /O.EXT.KSGX.WI.Y.0085.081209T1800Z-081210T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH PASSES AND CANYONS ARE LIKELY THROUGH THIS EVENING. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-100115- /O.EXT.KSGX.WI.Y.0085.081209T1800Z-081210T0600Z/ SAN DIEGO COUNTY VALLEYS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE FOOTHILLS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS NEAR 45 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 25 MPH AT TIMES. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
000 WWUS76 KSGX 100104 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 504 PM PST TUE DEC 9 2008 ...HIGH WIND WARNING CANCELLED IN THE SANTA ANA MOUNTAINS AND INLAND EMPIRE... ...WIND ADVISORY CONTINUES THROUGH 1000 PM FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY... .THE SANTA ANA WINDS FROM TODAY WILL GRADUALLY DIMINISH THIS EVENING. EARLY THIS EVENING...SOME WIND GUSTS COULD STILL EXCEED 45 MPH THROUGH AND BELOW PASSES AND CANYONS. BY 10 PM...MOST WIND GUSTS SHOULD BE UNDER 25 MPH. CAZ048-057-100600- /O.CAN.KSGX.HW.W.0018.000000T0000Z-081210T0600Z/ /O.EXA.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 504 PM PST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. EAST TO NORTHEAST WINDS WILL BE IN THE 15 TO 30 MPH RANGE WITH LOCAL GUSTS OVER 45 MPH THROUGH MID-EVENING. HIGHEST GUSTS WILL BE THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH LATE THIS EVENING WITH GUSTS MOSTLY UNDER 25 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-100600- /O.CON.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 504 PM PST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. EAST TO NORTHEAST WINDS WILL BE IN THE 15 TO 30 MPH RANGE WITH LOCAL GUSTS OVER 45 MPH THROUGH MID-EVENING. HIGHEST WINDS WILL BE THROUGH OR BELOW PASSES AND CANYONS...ESPECIALLY NEAR THE FOOTHILLS. WINDS WILL DIMINISH LATE THIS EVENING WITH GUSTS MOSTLY UNDER 25 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
000 WWUS76 KSGX 100527 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 927 PM PST TUE DEC 9 2008 ...SANTA ANA WINDS SUBSIDING... .SUPPORT FOR STRONG AND DAMAGING SANTA ANA WINDS IS DIMINISHING THIS EVENING. OFFSHORE GRADIENTS WILL CONTINUE TO PRODUCE GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS INTO WEDNESDAY MORNING...BUT THE WINDS ARE EXPECTED TO BE BELOW ADVISORY STRENGTH. CAZ042-048-050-055>058-100630- /O.CAN.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 927 PM PST TUE DEC 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. EAST WINDS WITH LOCAL GUSTS TO 35 MPH WILL CONTINUE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS OVERNIGHT AND WEDNESDAY MORNING. HOWEVER...OVER MOST AREAS...THE WINDS ARE NOT EXPECTED REGAIN ADVISORY STRENGTH SO THE ADVISORY HAS BEEN CANCELLED. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 8:55 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 8, 8:55 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PST MON DEC 8 2008 .SYNOPSIS... STRONG HIGH PRESSURE BUILDING ALOFT ALONG THE WEST COAST AND AT THE SURFACE OVER THE GREAT BASIN WILL BRING MODERATE SANTA ANA WINDS TO SOUTHERN CALIFORNIA LATE TONIGHT AND TUESDAY. FOR WEDNESDAY AND THURSDAY...EXPECT UNSEASONABLY WARM AND DRY CONDITIONS WITH WEAK OFFSHORE WINDS. FRIDAY SHOULD CONTINUE DRY BUT WITH COOLER TEMPERATURES. A STRONG LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP THIS WEEKEND AND AFFECT SOUTHERN CALIFORNIA LATE SATURDAY THROUGH EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM...TODAY THROUGH WEDNESDAY... HIGH PRESSURE RIDGE REBUILDING ALONG WEST COAST TODAY WILL SHIFT INLAND ON WEDNESDAY AND BEGIN TO BREAK DOWN THURSDAY. CURRENTLY THERE IS A STRONG NORTHERLY JET STREAM...+150 KT PER AIREPS AND SATELLITE DERIVED WINDS...COMING DOWN THROUGH BRITISH COLUMBIA/WESTERN WASHINGTON/WESTERN OREGON. THIS WEAKENS TO HALF AS STRONG BY THE TIME IT REACHES SOUTHERN CALIFORNIA THIS AFTERNOON BUT CONTINUES AROUND 75 KT THROUGH TONIGHT/TUESDAY MORNING. MODELS ALSO SHOW THE CURRENT NORTHWEST WINDS 25-40 KTS IN THE MID LEVELS VEERING TO NORTH-NORTHEAST TONIGHT/TUESDAY MORNING AND LOWERING DOWN TO 4000 FEET...AND THE OFFSHORE PRESSURE GRADIENT BUILDS TO -16 MB FROM THE COAST TO NORTHERN GREAT BASIN TONIGHT. ALL THESE FACTORS PROVIDE GOOD SUPPORT FOR A MODERATE TO STRONG SANTA ANA WIND EVENT. HOWEVER THE DEEP MARINE LAYER CURRENTLY IN PLACE...SEE AVIATION DISCUSSION BELOW...WILL LIKELY RETARD ONSET OF NORTHEAST WINDS REACHING THE INLAND EMPIRE VALLEY FLOORS UNTIL EARLY TO MID TUESDAY MORNING...ORANGE COUNTY COAST/SAN DIEGO COUNTY VALLEYS LATE TUESDAY MORNING...AND SAN DIEGO COUNTY COAST PERHAPS NOT UNTIL TUESDAY EVENING. CURRENT THINKING ON STRENGTH OF WINDS....HIGH WIND CRITERIA MAY BE REACHED OVER SANTA ANA MOUNTAINS...ALL MODELS SHOWING GUSTS OVER 58 MPH FOR MODJESKA/FREMONT CANYONS...OTHERWISE WIND ADVISORIES...GUSTS UP TO 55 MPH FOR INLAND EMPIRE AND 35-45 MPH OTHER LOCATIONS SHOULD SUFFICE. WILL LIKELY ISSUE THE HIGH WIND WATCH THIS AFTERNOON AND LET EVENING OR MIDNIGHT SHIFT DECIDE ON EXPANDING IT AND ISSUING NECESSARY WARNINGS/ADVISORIES. NEAR THE COAST...INCLUDING SAN DIEGO COUNTY PEAK WIND GUSTS UP TO 25 MPH ARE LIKELY BY TUESDAY EVENING. MIGHT NEED TO ADJUST TUESDAY NIGHT TEMPERATURES UPWARD TO ACCOUNT FOR INCREASED MIXING...OTHERWISE IN WIND SHELTERED LOCATIONS THE MUCH DRIER AIR MASS WILL ALLOW FOR GREATER RADIATIONAL COOLING. WEDNESDAY SHOULD BE MUCH WARMER...10 TO 15 DEGREES MOST LOCATIONS WEST OF THE MOUNTAINS AS OFFSHORE FLOW CONTINUES...THOUGH MUCH WEAKER...AND DRY AIR MASS ALLOWS MORE SOLAR RADIATION TO REACH THE SURFACE. CURRENT FORECAST GRIDS FOR WEDNESDAY LOOK GOOD. && .LONG TERM (THURSDAY THROUGH SUNDAY)...FROM PREVIOUS DISCUSSION... HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING WARM TEMPERATURES FOR THURSDAY. FLOW WILL BEGIN TO TREND BACK ONSHORE FOR FRIDAY WHICH SHOULD BRING SLOW COOLING AND POSSIBLY A RETURN OF FOG TO THE BEACHES. FOR THE WEEKEND THROUGH EARLY NEXT WEEK...THE GLOBAL MODELS ARE IN GOOD AGREEMENT IN DEVELOPING A LARGE TROUGH OF LOW PRESSURE OVER THE WESTERN STATES AND FAR EASTERN PACIFIC...THOUGH WITH SOME RUN TO RUN AND MODEL TO MODEL DIFFERENCES WITH SHORTWAVES. THIS SHOULD BRING MUCH COOLER TEMPERATURES AND A CHANCE OF PRECIPITATION. IT SHOULD BE NOTED FROM THE NCEP HPC EXTENDED DISCUSSION...THAT THE ECMWF AND ECMWF ENSEMBLES ARE WEAKER WITH THE SOUTHERN END OF THE TROUGH OVER THE SOUTHWEST STATES. IF THIS WERE TO VERIFY...THE CURRENT FORECAST IS PROBABLY A LITTLE TOO COOL FOR SUNDAY AND MONDAY. && .AVIATION... 081445Z...DEPTH OF THE MARINE LAYER THIS MORNING BASED ON THE 12Z NKX SOUNDING WAS AROUND 4000 FEET. MARINE LAYER SHOULD REMAIN NEAR 4000 FEET THROUGH TONIGHT BEFORE DROPPING SIGNIFICANTLY ON TUESDAY IN RESPONSE TO AN OFFSHORE FLOW. LAYERS OF BROKEN TO OVERCAST STRATOCU WITH BASES RANGING BETWEEN 1500 AND 3500 FEET MSL WILL REMAIN OVER THE AREA THROUGH TONIGHT WITH SOME MOUNTAIN OBSCUREMENT. SOME SCATTERED CONDITIONS CAN BE EXPECTED OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COAST THROUGH THE AFTERNOON. STRATOCU SHOULD CLEAR OUT RAPIDLY TUESDAY MORNING AS THE OFFSHORE FLOW TAKES OVER. ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH TUESDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Dec 8, 7:40 AM PST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 740 AM PST MON DEC 8 2008 PZ750-755-CAZ042-043-048-050-055>058-060>062-090000- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 740 AM PM PST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. FOR TODAY...GUSTY NORTHWEST WINDS OVER THE DESERTS AND MOUNTAINS TODAY AND HIGH RIP CURRENT RISK AT THE BEACHES. FOR TONIGHT...STRONG AND GUSTY NORTHEAST WINDS DEVELOPING THROUGH THE MOUNTAIN CANYONS AND PASSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...STRONG AND GUSTY OFFSHORE WINDS OVER MOUNTAINS AND VALLEYS WITH GUSTS TO 55 MPH WIND PRONE AREAS AND 35-45 MPH OTHER AREAS. WEDNESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SATURDAY...WINDS INCREASING ALL AREAS AND RAPIDLY BUILDING SEAS OVER COASTAL WATERS. SUNDAY...RAIN WITH SNOW IN THE MOUNTAINS...STRONG WINDS ALL LOCATIONS...AND SEAS OVER 10 FEET IN THE COASTAL AND OUTER WATERS MAY MAKE TRAVEL HAZARDOUS TRAVEL ON LAND ON SEA OR IN THE AIR. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 1:19 PM PST | High Wind Watch | SGX | Orange, Riverside, San Diego | 7 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.